Oklahoma, 2022Tornado and Damaging Wind in Oklahoma, April 13, 2022
April 13, 2022 · NWS TSA · 2 events in 2 counties and zones
A line of strong to severe thunderstorms moved through eastern Oklahoma during the morning hours of the 13th, ahead of a cold front that moved through the area. Wind damage occurred with the stronger storms within the line.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $325,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms moved through eastern Oklahoma during the morning hours of the 13th, ahead of a cold front that moved through the area. Wind damage occurred with the stronger storms within the line. Very strong low level wind shear combined with marginally strong instability to result in a few strong low level circulations along the leading edge of the line of thunderstorms as it moved eastward. One such circulation produced a tornado in Adair County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 13, 5:35 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 13, 5:35 AM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
635 AM CDT Wed Apr 13 2022
...New AVIATION...
.SHORT TERM...
(Today)
Issued at 347 AM CDT Wed Apr 13 2022
A cold front has entered northeast Oklahoma early this morning and
is approaching the Interstate 44 corridor at this time. Showers
and thunderstorms are expected to gradually increase in coverage
and intensity over the next few hours, initially behind the
boundary, and eventually along and ahead of the boundary after
sunrise. Some of these storms will likely be strong to severe,
with the greatest severe weather potential being with the storms
along and south of the front. The front and all showers and storms
should clear the forecast area by mid afternoon.
&&
.LONG TERM...
(Tonight through Tuesday)
Issued at 347 AM CDT Wed Apr 13 2022
A chilly night is in store tonight, with frost and freeze
headlines likely to be needed in many locations. Will let the day
shift take a closer look at which areas will need freeze headlines
as opposed to frost headlines. A brief warming trend will then
take place Thursday through Friday as south winds return.
A cold front will sag slowly south across the area Friday night
into Saturday, setting the stage for a rather chilly Easter
weekend for most locations. A few showers and storms may accompany
this front, with some rain chances persisting through the
weekend. We will continue to trend high temperatures down over the
weekend, and actual values may still end up being several degrees
cooler than even this forecast reflects in some places.
A warming trend will begin early next week, with temperatures
likely to return to near normal levels by the middle of next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 635 AM CDT Wed Apr 13 2022
A cold front, which will have already passed thru the NE OK
terminals, will sweep across the remainder of the region later
today. Showers and storms can be expected along and ahead of the
front from SE OK up into NW AR with vsbys in the MVFR to even IFR
range possible. A period of MVFR cigs can be expected ahead of
and just behind fropa, with a brief period of IFR cigs at the far
NW AR sites. Gusty south to southwest winds will become gusty
northwest winds. TAFs will trend back toward VFR by the end of the
day and winds will become light tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 60 35 70 49 / 70 0 0 0
FSM 71 37 71 46 / 60 0 0 0
MLC 69 36 71 51 / 70 0 0 0
BVO 58 30 69 44 / 30 0 0 0
FYV 63 31 66 44 / 80 0 0 0
BYV 64 33 66 46 / 80 0 0 0
MKO 67 35 70 47 / 80 0 0 0
MIO 56 33 65 44 / 80 0 0 0
F10 65 36 71 49 / 70 0 0 0
HHW 74 39 72 49 / 60 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...30
Hazardous weather outlook, Apr 13, 4:15 AM CST, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
515 AM CDT Wed Apr 13 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
515 AM CDT Wed Apr 13 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA...Northwest Arkansas and Far Eastern Oklahoma.
ONSET...Mid Morning.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Southeast of Interstate 44.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Northwest Arkansas and Far Eastern Oklahoma.
ONSET...Mid Morning.
HEAVY RAIN.
RISK...Limited.
AREA...Southeast of Interstate 44.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...Mainly West of Highway 75 in Northeast Oklahoma.
ONSET...This Afternoon.
DISCUSSION...
A cold front has entered northeast Oklahoma early this morning
and will sweep southeast through the rest of eastern Oklahoma and
northwest Arkansas by early afternoon. Showers and a few
thunderstorms are beginning to develop along and north of the
front, and this activity will continue to increase this morning.
Additional showers and storms are expected to develop ahead of the
front this morning, and these storms will have the highest severe
weather potential. Large hail and damaging winds will be the
biggest threats, but a tornado or two will also be possible later
this morning into early afternoon across parts of northwest
Arkansas and far eastern Oklahoma. Locally heavy rainfall may also
result in localized flooding in a few spots.
Gusty northwest winds behind the cold front will result in a
limited fire danger this afternoon, mainly to the west of Highway
75 in northeast Oklahoma where rainfall amounts this morning will
be quite light.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.
EXTENDED DISCUSSION...
Another cold front will sag south across the area Friday night and
early Saturday. A few thunderstorms may occur near and north of
this front late Friday through the weekend.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 13, 5:41 AM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
641 AM CDT Wed Apr 13 2022
OKZ065>067-070-071-131215-
Muskogee OK-Okmulgee OK-Okfuskee OK-Wagoner OK-McIntosh OK-
641 AM CDT Wed Apr 13 2022
...Strong thunderstorms will impact portions of northwestern
McIntosh, southern Wagoner, northwestern Muskogee, Okmulgee and
southeastern Okfuskee Counties through 715 AM CDT...
At 641 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Bald Hill to 5 miles north of
Wetumka. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Muskogee... Okmulgee...
Wagoner... Coweta...
Henryetta... Haskell...
Morris... Weleetka...
Dewar... Okay...
Porter... Schulter...
Taft... Boynton...
Grayson... Council Hill...
Hoffman... Tullahassee...
Clearview... Stonebluff...
This includes Interstate 40 in Oklahoma between mile markers 224 and
251.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3590 9578 3590 9576 3596 9572 3597 9528
3589 9527 3527 9593 3527 9598 3529 9598
3529 9637
TIME...MOT...LOC 1141Z 237DEG 59KT 3576 9577 3532 9627
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 13, 6:15 AM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
715 AM CDT Wed Apr 13 2022
OKZ065>068-070-071-131300-
Muskogee OK-Okmulgee OK-Cherokee OK-Okfuskee OK-Wagoner OK-
McIntosh OK-
715 AM CDT Wed Apr 13 2022
...Strong thunderstorms will impact portions of McIntosh,
southeastern Wagoner, southwestern Cherokee, Muskogee, southern
Okmulgee and southeastern Okfuskee Counties through 800 AM CDT...
At 714 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northeast of Muskogee to 4 miles
northeast of Wetumka. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Muskogee... Okmulgee...
Henryetta... Fort Gibson...
Checotah... Haskell...
Morris... Weleetka...
Dewar... Okay...
Porter... Schulter...
Oktaha... Braggs...
Taft... Boynton...
Grayson... Council Hill...
Hanna... Rentiesville...
This includes Interstate 40 in Oklahoma between mile markers 227 and
270.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3596 9548 3572 9488 3564 9504 3564 9512
3560 9513 3516 9598 3529 9598 3530 9636
TIME...MOT...LOC 1214Z 241DEG 25KT 3578 9533 3526 9618
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 13, 6:16 AM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
716 AM CDT Wed Apr 13 2022
ARZ001-010-OKZ069-131300-
Benton AR-Washington AR-Adair OK-
716 AM CDT Wed Apr 13 2022
...Strong thunderstorms will impact portions of Benton, northwestern
Washington and northern Adair Counties through 800 AM CDT...
At 716 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles west of Seligman to 3 miles north of
Christie. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Springdale... Rogers...
Bentonville... Siloam Springs...
Bella Vista... Lowell...
Pea Ridge... Gentry...
Tontitown... Bethel Heights...
Lincoln... Cave Springs...
Decatur... Westville...
Highfill... Garfield...
Gateway... Watts...
Springtown... Christie...
This includes Interstate 49 between mile markers 72 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3583 9453 3593 9480 3598 9480 3616 9461
3616 9456 3621 9457 3648 9429 3650 9387
3649 9387
TIME...MOT...LOC 1216Z 236DEG 34KT 3652 9402 3601 9467
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 13, 7:05 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
805 AM CDT Wed Apr 13 2022
OKZ071-073-131345-
Pittsburg OK-McIntosh OK-
805 AM CDT Wed Apr 13 2022
...Strong thunderstorms will impact portions of southwestern McIntosh
and northwestern Pittsburg Counties through 845 AM CDT...
At 805 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Hanna to 3 miles northwest of Stuart.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Crowder... Canadian...
Indianola... Ashland...
Haywood... Scipio...
Arpelar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3505 9609 3506 9607 3508 9606 3512 9603
3512 9601 3514 9601 3515 9598 3518 9597
3526 9552 3474 9609
TIME...MOT...LOC 1305Z 262DEG 17KT 3522 9589 3495 9613
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 13, 7:08 AM CST, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
808 AM CDT Wed Apr 13 2022
OKZ067-068-070-131345-
Muskogee OK-Cherokee OK-Wagoner OK-
808 AM CDT Wed Apr 13 2022
...Strong thunderstorms will impact portions of southeastern Wagoner,
central Cherokee and northern Muskogee Counties through 845 AM CDT...
At 808 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles southeast of Hulbert to 2 miles northwest
of Oktaha. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Muskogee... Tahlequah...
Fort Gibson... Okay...
Hulbert... Braggs...
Eldon... Sequoyah State Park...
Pumpkin Center... Wainwright...
Summit...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3593 9480 3567 9514 3559 9564 3591 9533
3597 9480
TIME...MOT...LOC 1308Z 247DEG 44KT 3590 9510 3560 9550
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 13, 7:30 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
830 AM CDT Wed Apr 13 2022
ARZ001-010-OKZ068>070-072-131415-
Benton AR-Washington AR-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
830 AM CDT Wed Apr 13 2022
...Strong thunderstorms will impact portions of southwestern Benton,
northwestern Washington, northwestern Sequoyah, Adair, southeastern
Cherokee and southeastern Muskogee Counties through 915 AM CDT...
At 829 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near West Siloam Springs to 3 miles northeast of
Lake Tenkiller State Park to 2 miles northwest of Warner. Movement
was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Siloam Springs... Stilwell...
Tontitown... Lincoln...
Warner... Westville...
Vian... Gore...
West Siloam Springs... Porum...
Webbers Falls... Watts...
Marble City... Braggs...
Adair State Park... Christie...
Greenleaf State Park... Cincinnati...
Pumpkin Center... Maryetta...
This includes Interstate 40 in Oklahoma between mile markers 274 and
295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3562 9474 3530 9533 3538 9535 3555 9535
3555 9538 3563 9540 3584 9497 3616 9458
3616 9456 3618 9457 3620 9454 3621 9420
TIME...MOT...LOC 1329Z 242DEG 30KT 3616 9459 3565 9501 3551 9534
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHTornado, Adair
- When
- April 13, 7:50 AM CST to 7:59 AM CST
- Where
- Adair County, 1.62 mi W of Stilwell to 4.27 mi E of Stillwell Arpt
- Rating
- EF1
- Path length
- 6.5 mi
- Path width
- 700 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.820, -94.659
This tornado developed south of the E 820 Road and west of the S 4700 Road, where large tree limbs were snapped and homes were damaged. It moved east-northeast across the cemetery snapping softwood trees. The tornado then moved across the northwest and north sides of Stilwell, where the roofs of a number of apartment buildings were damaged, homes were damaged, outbuildings were destroyed, trees were uprooted, and power poles were blown down. Several businesses were damaged as it crossed Highway 59, a semi truck was blown over, and trees were uprooted. As the tornado moved east-northeast from Stilwell, numerous trees were uprooted, outbuildings were damaged, and some trees and power poles were snapped from the S 4720 Road to near the S 4757 Road. The tornado appeared to dissipate just east of the S 4757 road. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.
Thunderstorm Wind, Latimer
- When
- April 13, 8:39 AM CST
- Where
- Latimer County, 1.78 mi NNE of Wilburton
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.945, -95.313
A shallow vortex, known as a gustnado, developed along the leading edge of thunderstorm outflow and damaged the roof of a church, snapped large tree limbs, and blew down a power pole. This vortex was recorded by a security camera.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Mississippi, April 13, 2022$2.2 million · EF2 · 92 events
- Flash Flooding and Flood in Arkansas, April 13, 20221 death · $50,000 · 0.88 in hail · 10 events
- Rip Current in Alabama, April 13, 20221 death · 2 injured · 1 event
- Rip Current in Puerto Rico, April 13, 20221 death · 1 event
- Tornadoes and Flash Flood in Arkansas, April 13, 2022$335,000 · EF1 · 17 events
- Tornado and Flash Flood in Mississippi, April 13, 20222 injured · $213,000 · EF0 · 30 events
- Tornadoes and Flash Flood in Kentucky, April 13 to 18, 2022$177,000 · EF1 · 25 events
- Damaging Winds in Tennessee, April 13, 2022$200,000 · 61 kt wind · 46 events
- Tornado and Damaging Winds in Indiana, April 13, 2022$330,000 · EF0 · 8 events
- Flash Flooding and Damaging Winds in Tennessee, April 13, 2022$113,000 · 50 kt wind · 25 events
- Tornado and Damaging Winds in Missouri, April 13, 2022$272,000 · EF0 · 5 events
- Tornadoes and Hail in Kentucky, April 13, 2022EF1 · 46 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1017829, 1017830.